Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for social anxiety disorder

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Mon, 2 Nov 2015 in Mental Health
Question: Hi Doctor,

I am a 33 year old male married with 2 kids. All my life, i have inferiority complex and social anxiety. I really did not seek professional help. Recently my father had passed away and i could not endure the loss and could not sleep for many day and had to visit the doctor to get sleeping pills. I really want to acheive in my life but i always think i am a very slow person and stupid. I cant focus on reading anything and i can also forget something that i have read. Recently i thought of suicide and keep crying alot because i feel like a coward and not able to stand up for myself. i also dont have any aim in my life as well. I am getting more worried about myself and i am not able to meet anyone if there is a function or wedding or any other social meeting. I really want to live a normal life just like anyine else but too afraid to do anything.Even my current work is at a data center monitoring work and there is no one to socialise with. I dont have much friends as well. I am getting more worried as my kids are 3 and 5. I want to become brave and do things just like anyone.How can i overcome my fears and go onto acheiving?
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
you need professional help from a psychiatrist

Detailed Answer:
Hello,

Thanks for writing to us. I can understand your concern. I am sorry for your father. Your normal bereavement is likely converted in depression.

Sleep disturbance, worthlessness, lack of concentration, crying spells, thoughts of dying, excessive worries all are symptoms of depression. You are likely suffering from depression.For confirmation of diagnosis detail history and mental status examination are required to be done by a psychiatrist.
You are young and depression is treatable condition. There are many other medicines available for depression and psychotherapy can also help.

Treatment of depression includes both medicines and psychotherapy.

In psychotherapy I prefer cognitive behavior therapy (CBT).In mild cases only CBT is sufficient. In moderate to severe cases initially medicines and then CBT is added. And later on medicines stopped gradually.

In medicines SSRI group of drugs (fluoxetine,paroxetine,sertraline, escitalopram) are main stay of the treatment.
Benzodiazepines group of drugs(clonazeapm,lorazepam or etizolam) are used initially for short duration for fast symptomatic relief.

Simultaneously you have social anxiety disorder is there likely. To be come interactive and remove fears CBT will help a lot. Medicine treatment remains the same more or less as that of depression.
We need to rule out anxious personality disorder in your case.

In my opinion you must consult psychiatrist without hesitation as soon as possible. Earlier the treatment starts better the results.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Procedures

Recent questions on  Sertraline

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

It is the weekend and am concerned about blood pressure. Last 3 readings: 140/88, 133/106, 137/105. Also have pounding headache in back of skull and top of head like a throbbing migraine. Saw my primary in May. All blood tests and EKG normal. Was taking Lisinopril HCTZ 20/12.5. My concern was swollen ankles so Dr. switched me to Lisinopril tabs 20mg & Lasix 40mg. I have not felt well since the switch. I have been treated for HBP about 15 years, am 56 and do smoke. Last 2 days have taken Lisinopril twice a day and 1/2 Lasix. Dr. told me I could do that as long as I monitor myself. Have not had numbers in 100s for a long time. Other medications are Aciphex 20mg, trazodone 100mg, sertraline 150mg and the lisinopril 20mg & lasix. I just do not feel well and need some advice. I will call my dr. on Monday to discuss. Thank you.

doctor1 MD

I HAVE BEEN TAKING TRIAMTERENE HCTZ FOR BLOOD PRESSURE AND SERTRALINE HCL FOR DEPRESSION AND LOSARTAN POTASSIUM FOR HIGH BLOOOD PRESSURE . MY HAIR IS FALLING OUT I HAVE A LARGE BALD SPOT ON THE TOP OF MY HEAD. I AM A FEMALE COULD THE MEDICATION CAUSE MY HAIR LOSS I HAVE BE USING THE MEDICATION FOR 3 YEARS

doctor1 MD

HI, i was prescribed Zoloft about 2 months ago and since then i have gained 7 pounds (still exercise and diet 7 days a week tho), have had nose bleeds, none stop spotting, headaches and absolutely no energy. I am also on the birth control pill and embien for sleep. Could all the medicines I m on be causing all these problems I am having or is it just due to Zoloft?

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.